Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 7, NWS Lubbock, TX

March 7, 200911 counties in Texas

NWS Lubbock, TX issued this wind advisory at Mar 7, 2009, 4:39 AM CST for 11 counties in Texas. It took effect at Mar 7, 2009, 12:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2009, 4:39 AM CST (10:39 UTC)
In effect from
Mar 7, 2009, 12:00 PM CST
Expired
Mar 7, 2009, 6:00 PM CST
In force
6 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 58 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2009-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2009-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4679 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 071039
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
439 AM CST SAT MAR 7 2009

TXZ021>023-027>029-033>035-039-040-071800-
/O.NEW.KLUB.WI.Y.0007.090307T1800Z-090308T0000Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK-
YOAKUM-TERRY-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...MORTON...
LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...PLAINS...DENVER CITY...
BROWNFIELD
439 AM CST SAT MAR 7 2009

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING. 

STRONG SOUTHWESTERLY WINDS FROM 30 TO 35 MPH WITH GUSTS OVER 45
MPH ARE EXPECTED TO DEVELOP EARLY THIS AFTERNOON AS A SURFACE LOW
PRESSURE SYSTEM DEEPENS OVER EASTERN COLORADO. AREAS OF BLOWING
DUST MAY DEVELOP LEADING TO LOCALLY POOR VISIBILITIES. WIND
SPEEDS ARE EXPECTED TO DECREASE BY EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
000 
WWUS74 KLUB 071743
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1143 AM CST SAT MAR 7 2009

TXZ021>023-027>029-033>035-039-040-080000-
/O.CON.KLUB.WI.Y.0007.090307T1800Z-090308T0000Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK-
YOAKUM-TERRY-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...MORTON...
LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...PLAINS...DENVER CITY...
BROWNFIELD
1143 AM CST SAT MAR 7 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

AS OF MIDDAY...STRONG SOUTHWESTERLY WINDS SUSTAINED AT SPEEDS
BETWEEN 30 AND 35 MPH WITH GUSTS NEAR 50 MPH WERE OCCURRING OVER
PORTIONS OF THE WESTERN SOUTH PLAINS AND THE EXTREME SOUTHWESTERN
PANHANDLE. THESE WINDS WILL BECOME COMMON OVER THE ADVISORY AREA
DURING THE AFTERNOON. AREAS OF BLOWING DUST WILL LEAD TO LOCALLY
POOR VISIBILITIES. WIND SPEEDS ARE EXPECTED TO DECREASE BY EARLY
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS74 KLUB 072352
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
552 PM CST SAT MAR 7 2009

TXZ021>023-027>029-033>035-039-040-080100-
/O.EXP.KLUB.WI.Y.0007.000000T0000Z-090308T0000Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK-
YOAKUM-TERRY-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...MORTON...
LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...PLAINS...DENVER CITY...
BROWNFIELD
552 PM CST SAT MAR 7 2009

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING. 

THE STRONG SOUTHWEST WINDS WILL DIMINISH AS WE MOVE THROUGH THE
EVENING HOURS. THUS...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE
AT 6 PM. STILL...WINDS WILL REMAIN ON THE BREEZY SIDE THROUGH THE
EVENING HOURS .

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 7, 4:12 AM CST, 27 minutes earlier.

Area forecast discussion, Mar 7, 4:12 AM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
412 AM CST SAT MAR 7 2009

.SHORT TERM...
FIRE WEATHER CONCERNS WILL BE THE FOCUS IN THE FORECAST FOR TODAY. A
STEADY STREAM OF MOISTURE WILL CONTINUE TO FEED INTO THE AREA AT MID
AND UPPER LEVELS. THIS WILL OCCUR AS AN UPPER LEVEL TROUGH MOVES OUT
OF THE ROCKIES ONTO THE CENTRAL GREAT PLAINS STATES. A SURFACE LOW
WILL DEEPEN IN SOUTHEASTERN COLORADO IN RESPONSE TO THE APPROACHING
UPPER LEVEL TROUGH. THE MID LEVEL MOISTURE STREAMING OVER THE AREA
WILL SLOWING MOVE OFF TO THE EAST WITH ONLY HIGH LEVEL MOISTURE
REMAINING. THIS WILL KEEP THE MID LEVEL CLOUDS AROUND FOR MOST OF
THE DAY WITH HIGH LEVEL CLOUDS REMAINING THIS EVENING.

A PACIFIC FRONT WILL PASS THROUGH THE REGION THIS EVENING WHICH WILL
BRING A POTENTIAL FOR SOME LIGHT RAIN SHOWERS...MOSTLY ACROSS THE
PANHANDLE. A LAYER OF FRONTOGENESIS WILL MOVE ACROSS THE AREA WITH
THIS FRONT DURING THE EVENING AND EARLY MORNING HOURS. LIFT
ASSOCIATED WITH THE FRONTOGENESIS WILL BE WEAK WITH WEAK UPPER LEVEL
FORCING. THE STRONGEST FRONTOGENESIS WILL BE ACROSS THE PANHANDLE
AND NORTHERN PORTIONS OF THE SOUTH PLAINS. THIS GENERATES MOST
PERSISTENT LIFT OVER THE AFOREMENTIONED AREAS. MODERATELY STEEP
LAPSE RATES ARE PROGGED TO BE BETWEEN 7 AND 8 C/KM. IN
ADDITION...MODIFIED SOUNDINGS SHOW WEAK CAPE AT MIDLEVELS WITH THE
PASSAGE OF THE FRONT. MODELS ARE ALSO SQUEEZING OUT A FEW HUNDREDTHS
OF QPF. WITH THE DRYLINE EAST OF THE AREA BY THIS TIME...SURFACE
MOISTURE WILL BE LOW BUT ENOUGH MID AND HIGH LEVEL MOISTURE MAY BE
ENOUGH TO GENERATE SOME HIGH LEVEL SHOWER ACTIVITY. VERY LIGHT RAIN
SHOWERS COULD OCCUR BUT SOME WIND GUSTS LATE IN THE EVENING ARE
POSSIBLE WITH THE HIGH LEVEL SHOWERS.

THIS MORNING...DEW POINTS IN THE 40S AND LOWER 50S HAVE BACKED ALL
THE WAY TO THE STATE LINE. THIS MOISTURE IS EXPECTED TO STAY IN
PLACE THROUGH AT LEAST DAY BREAK BEFORE ITS QUICK MARCH TO THE EAST.
THE NAM IS MOST AGGRESSIVE IN SHUNTING THE MOISTURE TO THE EAST BY
EARLY AFTERNOON WITH OTHER MODEL GUIDANCE MUCH SLOWER. DEW POINTS
BEHIND THE DRY LINE ARE STILL EXPECTED TO BE IN THE 20S TO LOWER
30S. ULTRA LOW RELATIVE HUMIDITIES ARE THEREFORE NOT EXPECTED DURING
THE DAY. THE SURFACE LOW IN EASTERN COLORADO WILL NOT KICK OUT
THROUGH KANSAS UNTIL THE UPPER LEVEL TROUGH MOVES CLOSER TO THE
SURFACE LOW. THIS MAY NOT OCCUR UNTIL LATE IN THE AFTERNOON WHICH
COULD KEEP MOISTURE FURTHER WEST THAN EXPECTED.

SURFACE WINDS ARE EXPECTED TO PICK UP TODAY IN RESPONSE TO THE
DEEPENING SURFACE LOW TO THE NORTH OF THE AREA. A 700MB WIND MAX OF
50+ KT WILL MOVE OVER THE AREA TODAY. DESPITE THE MID LEVEL CLOUDS
POSSIBLY LIMITING MIXING SOMEWHAT...THE ATMOSPHERE WILL LIKELY MIX
UP TO 700MB TODAY ON THE CAPROCK. MIXING WILL BE MUCH LOWER OFF THE
CAPROCK TODAY. THEREFORE HIGHER WINDS WILL BE SEEN ON THE CAPROCK
WITH GUIDANCE INDICATING A SOLID WIND ADVISORY EVENT TODAY. WINDS
SHOULD INCREASE TOWARDS THE STATE LINE. ALSO WITH WINDS PICKING UP
BLOWING DUST COULD BE A CONCERN TODAY RESTRICTING SURFACE
VISIBILITIES. JDV

&&

.LONG TERM...
NEXT WIND POSSIBILITY ARRIVING LATE MONDAY AND TUESDAY AS PACIFIC
NORTHWEST TROF SCOOTS BY TO THE NORTH. UNCERTAINTIES INCREASING
DURING THIS PERIOD...HOWEVER...AS PATTERN UNDERGOING CHANGES WITH
A SPLIT LOW LATITUDE TROF OFF THE NORTHWEST MEXICAN COAST AND GFS
APPEARING TO TEAR INTO THE EASTERN RIDGE TOO AGGRESSIVELY. AT
LEAST A COMPROMISE WITH...IF NOT A LEAN TOWARDS THE WRF/NAM AND
ECMWF SOLUTIONS SEEMS JUSTIFIED THIS FORECAST. THIS WOULD MAINTAIN
A STRONGER SUB-TROPICAL MID AND HIGH LEVEL MOISTURE FEED THROUGH
MONDAY WHILE ALSO STEERING DEEPENING SURFACE TROF SLIGHTLY TO THE
NORTH. NOT CONFIDENT ENOUGH TO DIMINISH WIND TOO MUCH...HOWEVER...
GIVEN RECENT WINDY PATTERN.

BY MID WEEK AND BEYOND IT APPEARS A STRONGER PATTERN SHIFT WILL
HAVE OCCURRED FEATURING ARRIVAL BY LATE TUESDAY OF A COLD SURFACE
HIGH THAT WILL PERSIST THROUGH THE END OF THE WEEK...AND EJECTING
LOW LATITUDE PACIFIC WAVES ATOP AN INCREASINGLY MOIST OVER-RUNNING
PATTERN. FRONTAL BOUNDARY INITIALLY SOUTH OF THE AREA STILL SEEMS
TO HOLD BEST EARLY HOPE FOR RAIN CHANCES AND RETAINED THIS FEATURE
IN OUR GRIDS WITH LOW CHANCES MAINLY SOUTHERN ZONES WEDNESDAY WITH
INITIAL EJECTING WAVE. AMPLITUDE OF FOLLOWING WAVE LATE THURSDAY OR
FRIDAY TOO UNCERTAIN TO GET TOO EXCITED YET...BUT A COOLER AND AT
LEAST SOMEWHAT MOIST PATTERN APPEARS INCREASINGLY POSSIBLE. MCQUEEN

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO BE MET TODAY FOR
MOST AREAS ON THE CAPROCK. RELATIVE HUMIDITY VALUES WILL DROP TO
BELOW CRITICAL VALUES DURING THE AFTERNOON AS THE DRYLINE MIXES EAST
OF THE CAPROCK. VALUES ARE EXPECTED TO BE BETWEEN 10 AND 15 PERCENT.
RELATIVE HUMIDITIES WILL BE TOO HIGH OFF THE CAPROCK TODAY WITH
WINDS BELOW CRITERIA AS WELL. AS STRONG WINDS MIX DOWN TO THE
SURFACE DURING THE LATE MORNING INTO AFTERNOON HOURS...20 FOOT WINDS
WILL EASILY MEET THE 20 MPH CRITERIA ON THE CAPROCK WITH HIGHEST
WINDS NEAR THE TEXAS...NEW MEXICO STATE LINE. JDV

PACIFIC NORTHWEST ENERGY WILL BE CROSSING THE ROCKIES INTO THE
CENTRAL OR NORTHERN HIGH PLAINS LATE MONDAY INTO TUESDAY. SOME
EXPECTATIONS THAT LOW LEVEL FLOW WILL VEER AND INCREASE DURING
THIS PERIOD...THOUGH LATEST MODEL TRENDS MAY INSTEAD FAVOR
STRONGER GRADIENTS STAYING TO OUR NORTH. WILL MAINTAIN A WINDY AND
DRY FORECAST FOR NOW GIVEN RECENT WINDY PATTERN. REAL RELIEF WITH
COOLER AND MORE DAMP CONDITIONS IS NOW LOOKING LIKE A STRONGER
POSSIBILITY FOR MID AND LATE NEXT WEEK. MCQUEEN

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        72  32  71  37  73 /   0  20   0   0   0
TULIA         74  36  72  40  76 /   0  20   0   0   0
PLAINVIEW     75  38  73  41  77 /   0  20   0   0   0
LEVELLAND     77  39  76  43  78 /   0  10   0   0   0
LUBBOCK       76  42  76  46  77 /   0  10   0   0   0
DENVER CITY   77  41  76  46  78 /   0  10   0   0   0
BROWNFIELD    78  42  76  45  78 /   0  10   0   0   0
CHILDRESS     79  46  75  45  83 /   0  20   0   0   0
SPUR          78  46  78  47  81 /   0  10   0   0  10
ASPERMONT     80  48  80  51  83 /  10  10   0   0  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 7 PM CST THIS EVENING FOR
THE FOLLOWING ZONES: TXZ021>024-027>029-033>035-039-040.

WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: TXZ021>023-027>029-033>035-039-040.

&&

01/05
Hazardous weather outlook, Mar 6, 9:24 PM CST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
924 PM CST FRI MAR 6 2009

TXZ021>044-080330-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
924 PM CST FRI MAR 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SOUTHWESTERLY WINDS SUSTAINED AT SPEEDS OF 30 MPH OR MORE WILL BE
POSSIBLE SATURDAY AFTERNOON OVER THE WESTERN AND CENTRAL SOUTH
PLAINS. THESE WINDS MAY RESULT IN AREAS OF BLOWING DUST.

A FIRE WEATHER WATCH IS IN EFFECT SATURDAY AFTERNOON FOR AREAS ON
THE CAPROCK DUE TO A COMBINATION OF LOW RELATIVE HUMIDITIES AND
STRONG WINDS.

STRONG WINDS AND CRITICAL FIRE WEATHER CONDITIONS ALSO WILL BE
POSSIBLE ON MONDAY OR TUESDAY.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 4:39 AM CSTRed Flag WarningLUBBailey, Briscoe, Castro, Cochran, Hale, Hockley and 6 more14 hr

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.